Alert archive / Kansas / River Flood Warnings in 2018

River Flood Warning 55, NWS Topeka, KS

December 3, 2018Cloud County, Kansas

NWS Topeka, KS issued this river flood warning at Dec 3, 2018, 5:22 PM CST for Cloud County, Kansas. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Dec 3, 2018, 5:22 PM CST (23:22 UTC)
Expired
Dec 4, 2018, 5:58 PM CST
In force
25 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Cloud County, KS

The radar

The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo Creek (KS River Basin) at Jamestown (JMSK1).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06855800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

411 
WGUS43 KTOP 032322
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Topeka KS
522 PM CST Mon Dec 3 2018

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Buffalo Creek near Jamestown affecting Cloud County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC029-040721-
/O.NEW.KTOP.FL.W.0055.181203T2322Z-181205T0205Z/
/JMSK1.1.ER.000000T0000Z.181203T2114Z.181204T0805Z.NO/
522 PM CST Mon Dec 3 2018

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Buffalo Creek near Jamestown.
* until Tuesday evening.
* At 3:14 PM Monday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Tuesday morning.
* Impact...At 16.9 feet...Farm field along the north bank of the 
  Buffalo Creek floods.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$
5 follow-up statements
698 
WGUS83 KTOP 040050
FLSTOP
Flood Statement 
National Weather Service Topeka KS
650 PM CST Mon Dec 3 2018

...The Flood Warning continues for the following streams in Kansas...

  Buffalo Creek near Jamestown affecting Cloud County
  Little Blue River above Barnes affecting Marshall County
  Republican River at Clay Center affecting Clay County
  Big Blue River near Blue Rapids affecting Marshall County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-040849-
/O.CON.KTOP.FL.W.0050.000000T0000Z-181206T0136Z/
/BLRK1.1.ER.181201T1657Z.181203T0100Z.181205T1336Z.NO/
650 PM CST Mon Dec 3 2018

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Wednesday evening.
* At 6:00 PM Monday the stage was 35.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday morning.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669

$$

KSC029-040849-
/O.EXT.KTOP.FL.W.0055.000000T0000Z-181205T0654Z/
/JMSK1.1.ER.181204T1113Z.000000T0000Z.181204T1254Z.NO/
650 PM CST Mon Dec 3 2018

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until late Tuesday night.
* At 3:14 PM Monday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.
* Impact...At 16.9 feet...Farm field along the north bank of the 
  Buffalo Creek floods.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793

$$

KSC117-040849-
/O.EXT.KTOP.FL.W.0052.000000T0000Z-181204T1132Z/
/BARK1.1.ER.181202T1542Z.181202T2253Z.181203T1732Z.NO/
650 PM CST Mon Dec 3 2018

The Flood Warning continues for
  The Little Blue River above Barnes.
* until late tonight.
* At 8:09 AM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this evening.
* Impact...At 16.0 feet...Lowland agricultural flooding occurs from 
  15th Road and Zenith Road in Washington County to Waterville in 
  Marshall county.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685

$$

KSC027-040849-
/O.EXT.KTOP.FL.W.0049.000000T0000Z-181204T1716Z/
/CYCK1.1.ER.181201T2110Z.181202T1045Z.181204T0516Z.NO/
650 PM CST Mon Dec 3 2018

The Flood Warning continues for
  The Republican River at Clay Center.
* until Tuesday morning.
* At 6:30 PM Monday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late tonight.
* Impact...At 15.0 feet...Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706

$$
448 
WGUS83 KTOP 040817
FLSTOP
Flood Statement 
National Weather Service Topeka KS
217 AM CST Tue Dec 4 2018

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County

...The Flood Warning continues for the following streams in Kansas..
  Buffalo Creek near Jamestown affecting Cloud County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-041615-
/O.EXT.KTOP.FL.W.0050.000000T0000Z-181206T0800Z/
/BLRK1.1.ER.181201T1657Z.181203T0100Z.181205T2000Z.NO/
217 AM CST Tue Dec 4 2018

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until late Wednesday night.
* At 1:00 AM Tuesday the stage was 34.2 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday early afternoon.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.
  
&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC029-041615-
/O.CON.KTOP.FL.W.0055.000000T0000Z-181205T0654Z/
/JMSK1.1.ER.000000T0000Z.000000T0000Z.181204T1254Z.NO/
217 AM CST Tue Dec 4 2018

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until late tonight.
* At 3:14 PM Monday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 16.9 feet...Farm field along the north bank of the 
  Buffalo Creek floods.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$
899 
WGUS83 KTOP 041458
FLSTOP
Flood Statement 
National Weather Service Topeka KS
858 AM CST Tue Dec 4 2018

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Buffalo Creek near Jamestown affecting Cloud County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-042258-
/O.EXT.KTOP.FL.W.0050.000000T0000Z-181205T2141Z/
/BLRK1.1.ER.181201T1657Z.181203T0100Z.181205T0941Z.NO/
858 AM CST Tue Dec 4 2018

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Wednesday afternoon.
* At  8:15 AM Tuesday the stage was 32.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday morning.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC029-042258-
/O.EXT.KTOP.FL.W.0055.000000T0000Z-181205T2034Z/
/JMSK1.1.ER.000000T0000Z.000000T0000Z.181205T0234Z.NO/
858 AM CST Tue Dec 4 2018

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until Wednesday afternoon.
* At  8:31 AM Tuesday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 16.9 feet...Farm field along the north bank of the 
  Buffalo Creek floods.

&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$
674 
WGUS83 KTOP 042239
FLSTOP
Flood Statement 
National Weather Service Topeka KS
439 PM CST Tue Dec 4 2018

...The Flood Warning continues for the following streams in Kansas..
  Big Blue River near Blue Rapids affecting Marshall County
  Buffalo Creek near Jamestown affecting Cloud County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-050638-
/O.CON.KTOP.FL.W.0050.000000T0000Z-181205T2141Z/
/BLRK1.1.ER.181201T1657Z.181203T0100Z.181205T0941Z.NO/
439 PM CST Tue Dec 4 2018

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Wednesday afternoon.
* At  4:00 PM Tuesday the stage was 30.3 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday morning.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC029-050638-
/O.CON.KTOP.FL.W.0055.000000T0000Z-181205T2034Z/
/JMSK1.1.ER.000000T0000Z.000000T0000Z.181205T0234Z.NO/
439 PM CST Tue Dec 4 2018

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until Wednesday afternoon.
* At  8:31 AM Tuesday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 16.9 feet...Farm field along the north bank of the 
  Buffalo Creek floods.
* Impact...At 16.0 feet...Minor flooding begins along the creek as the
  south bank overflows.
* Impact...At 12.6 feet...Farm field just north of Buffalo Creek on 
  the northwest side of north 40th Road floods.


&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$
192 
WGUS83 KTOP 042358
FLSTOP
Flood Statement 
National Weather Service Topeka KS
558 PM CST Tue Dec 4 2018

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Buffalo Creek near Jamestown affecting Cloud County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC029-050028-
/O.CAN.KTOP.FL.W.0055.000000T0000Z-181205T2034Z/
/JMSK1.1.ER.000000T0000Z.000000T0000Z.181204T1713Z.NO/
558 PM CST Tue Dec 4 2018

The Flood Warning is cancelled for
  The Buffalo Creek near Jamestown.
* At  5:52 PM Tuesday the stage was 13.8 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 11:13 AM Tuesday.
* Forecast...The river will continue to fall to 12.6 feet by 
  Wednesday morning.


&&

LAT...LON 3964 9793 3960 9772 3958 9772 3961 9793




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Dec 3, 2:49 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 3, 2:49 PM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
249 PM CST Mon Dec 3 2018

.SHORT TERM...(This evening through Tuesday)
Issued at 249 PM CST Mon Dec 3 2018

Water vapor imagery this afternoon highlights a blocking upper ridge
across the northern plains with the remnants of the sheared upper
trough stretched from the midwest through the northeast conus. Much
of the CWA is underneath mean westerly/northwesterly flow aloft
characterized by weak, embedded wavelets. This weak lift above
widespread stratus blanketing the area is contributing to scattered
flurries throughout the CWA this afternoon. It is conceivable for
these flurries to linger into the early evening hours before coming
to an end. Overcast skies hold overnight as upper ridge shifts
southeast, carrying the colder airmass into the area. Lowered temps
a few degrees, especially near the Nebraska border with
overall readings in the teens to low 20s.

Influence from the passing ridge combined with weak. low level
westerly winds lends to little confidence in the stratus mixing out
through tomorrow afternoon. Another weak, embedded upper trough
passes through central Kansas during the afternoon, bringing a
slight possibility for flurries once again. Otherwise another cold
afternoon is in store with highs in the low 30s.

.LONG TERM...(Tuesday night through Monday)
Issued at 249 PM CST Mon Dec 3 2018

Main focus for the extended is the progressive upper trough bringing
a brief chance for wintry precip, followed by a much stronger storm
system impacting the southern plains this weekend.

Wednesday appears to be the warmest day of the week as lee troughing
over western Kansas enhances the return flow towards central Kansas
with southwest speeds around 10 kts. Sunny skies finally return,
allowing temps to warm into the middle 40s. The timing of a strong
cold front Wed. night is pretty similar between guidance with light
qpf developing along the front. Amounts remain generally less than a
tenth of an inch while precip type may originally begin as rain
before switching over to snow towards sunrise Thursday. Any snowfall
amounts would be minimal at this point.

Friday night - Saturday system remains quite impressive and likely
impactful across portions of the southern plains. Latest guidance,
including the GFS, is following suit with the ECMWF and is trending
further south with the track of the upper trough axis. This would
leave our entire area dry for the weekend. For the time being, have
kept slight to low chances south of Interstate 70 since a few GFS
ensembles still have some light snowfall as far north as central
Kansas. Temps throughout the weekend are quite chilly with highs
just below the freezing mark and overnight lows in the teens.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1130 AM CST Mon Dec 3 2018

MVFR ceilings continue to prevail at terminals with a approx. 2
kft thick stratus deck holding in place. Short term guidance is
struggling to resolve current conditions by trying to scatter out
deck within the next few hours. Based on obs and lack of any
strong mixing aloft, its conceivable to think the MVFR cigs will
hold through forecast period.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Prieto
LONG TERM...Prieto
AVIATION...Prieto
Hazardous weather outlook, Dec 3, 2:53 PM CST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
253 PM CST Mon Dec 3 2018

KSZ008>012-020>024-026-034>040-054>056-058-059-042100-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
253 PM CST Mon Dec 3 2018

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

Minor flooding of a few rivers in north central Kansas will
continue through tonight.

Otherwise, the probability for widespread hazardous weather is
low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor flooding along the Big Blue River continues into early next
week.

Otherwise, the probability for widespread hazardous weather
during the period is also low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Nearby

River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.